MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: endoscopic cardio-thoracic procedure.Event description: while doing the surgery, the registrar noticed a small broken piece of the 11 mm port inside the chest and the surgeon removed the piece.Towards the end of the procedure, they found another broken piece which they have also removed.Surgeon checked inside the chest for any left-over pieces.When the broken 11mm port was out, i checked the broken pieces with the port and surgeon did as well.Surgeon confirmed that he is happy with the collected broken pieces.Additional information received from an applied medical representative via email on 08nov24: procedure to be confirmed early next week.The trocar was inserted in a 10 to 2 twisting motion and no difficulty during insertion.The patient was not considered bariatric with no previous surgeries around the same placement.At the time they noticed the broken fragments of plastic, no instruments was in the cannula.The trocar was not used with a robot.Type of intervention: it was used throughout the procedure and no resolution was taken to replace the device during the procedure.Patient status: no injury/death to patient.
 
Event or Problem Description
Procedure performed: video-assisted thoracic surgery.Event description: while doing the surgery, the registrar noticed a small broken piece of the 11 mm port inside the chest and the surgeon removed the piece.Towards the end of the procedure, they found another broken piece which they have also removed.Surgeon checked inside the chest for any left-over pieces.When the broken 11mm port was out, i checked the broken pieces with the port and surgeon did as well.Surgeon confirmed that he is happy with the collected broken pieces.Additional information received from an applied medical representative via email on 08nov24: procedure to be confirmed early next week.The trocar was inserted in a 10 to 2 twisting motion and no difficulty during insertion.The patient was not considered bariatric with no previous surgeries around the same placement.At the time they noticed the broken fragments of plastic, no instruments was in the cannula.The trocar was not used with a robot.Additional information received from an applied medical representative via email on 04dec24: confirmed procedure as video-assisted thoracic surgery otherwise known as vats additional information received from an applied medical representative via email on 04dec24: concomitant device as stated by tm ' just a scope was used through that port'.Type of intervention: it was used throughout the procedure and no resolution was taken to replace the device during the procedure.Patient status: no injury/death to patient.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photograph of the event unit was provided, confirming the complainant¿s experience of a fractured cannula tip.Based on the event description and similar events, it is likely that the cannula tip fractured was due to instrumentation coming into contact with the tip and/or excess force was exerted on the tip during the procedure.It is also possible that the cannula tip material was more susceptible to fracture.A historical trend analysis and review of production records was performed and no relevant documentation was identified.[correction] section b5 procedure performed updated to video-assisted thoracic surgery based on additional information provided.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20751217
Report Number2027111-2024-00920
Device Sequence Number4399706
Product Code GCJ
UDI-Device Identifier00607915119874
UDI-Public(01)00607915119874
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFF33
Device Catalogue Number101477566
Device Lot Number1522000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE
Patient SexUnknown